MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030210150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a nanocross device with a 6fr sheath and 0.014 guidewire for the treatment of a 250 mm moderately calcified lesion in the distal/mid right superficial femoral artery/posterior tibial artery of diameter 3.0 mm.Lesion exhibited 70% stenosis.Vessel described as being slightly tortuous.Embolic protection was not used.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device nor was excessive force used.An inflation device was used with saline and contrast for inflation.Device was prepped as per ifu without issue.It is reported there were difficulties experienced when the physician attempted to remove the balloon post inflation.It is reported the catheter was removed with a gooseneck snare but a portion of the balloon had torn away from the catheter.The physician successfully pulled the balloon fragments out of the posterior tibial artery into the superficial femoral artery.However, he was unable to be pull the balloon through the sheath.The physician decided to deploy a stent to tack the balloon material to the vessel wall.Following deployment of the stent there was brisk flow and no flow limiting deformities visualized.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7377412
Report Number2183870-2018-00190
Device Sequence Number19175747
Product Code LIT
UDI-Device Identifier00821684066522
UDI-Public00821684066522
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Catalogue NumberAB14W030210150
Device Lot NumberA585824
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight100